Low Potassium - Symptoms

The eMedicineHealth doctors ask about Low Potassium (Hypokalemia).
What were the symptoms of your low potassium (hypokalemia)?
Share your story with others:
eMedicineHealth appreciates your comment. Your comment may be displayed on the site and will always be published anonymously.

Tell us a bit about your background to make your comments more useful to other eMedicineHealth users. (Optional)

Screen Name: *

Gender of Patient: Male Female

Age Range of Patient:

I am a: Patient Caregiver

Enter your comment (required)

* Screen Name will appear next to the published comment. Please do not include your full name or email address.

By submitting your comment, and other materials (collectively referred to as a "Submission") to eMedicineHealth, you grant eMedicineHealth permission to use, copy, transmit, publish, display, edit and modify your Submission in connection with its Web site. eMedicineHealth will not pay you for your Submission. You represent that you have all rights necessary for eMedicineHealth to use your Submission as set forth above.

Please keep these guidelines in mind when writing your comment:

  • Please make sure you address the question asked.
  • Due to the overwhelming number of comments received, not all comments will be published.
  • When selecting comments to publish, our staff will choose those that are educational and complement the topic. Please try to stay on topic.
  • Your comment may be edited. We would typically edit comments to make them clearer and more readable. We will remove personal information such as last names, email and web addresses, and other potentially harmful information.
  • We will not notify you if your comment has been published. We suggest that you check back on the topic article regularly.
  • We do not provide medical or healthcare advice, treatment, or diagnosis.

Thank you for participating!

I have read and agree to abide by the eMedicineHealth Terms and Conditions and the eMedicineHealth Privacy Policy (required).

To prevent our systems from spam, please complete the following prior to submitting your comment.

Please select the white triangle:

See what others are saying

Published: October 06

First I took blood pressure pills that reduced water. My potassium dropped (which I didn’t know at the time). My heart went into SVTs (supraventricular tachycardia). My rate was immeasurable and could best be described as in a flutter. I was given Adenocard to reset my rhythm. I am glad it worked but very scary stuff. This happened 3 times over a month before it was found my potassium was low. I went back on beta blockers, problem solved. I had been sick, and I went into SVT. I stopped at drug store and took some potassium pills, and it cleared right up. I had diarrhea recently, again SVT, again potassium, again ok; so far!.

Published: October 06

My symptoms of low potassium are rapid and erratic heartbeat. My heart beat will range from 95 to 130 beats and will change very rapidly, every second. I also experience dizziness. It started about 5 years ago while taking a diuretic. I had an episode today, and I took my potassium medication to stop it. I am also not currently taking diuretics..